Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 29, 2021, 8:57 AM EDT for Marion County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 8:57 AM EDT (12:57 UTC)
- Expired
- Jul 29, 2021, 9:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Cleveland, OH
County Marion County, OH
The radar
The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
082
WWUS81 KCLE 291257
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
857 AM EDT Thu Jul 29 2021
OHZ027-028-036-291330-
Crawford-Wyandot-Marion-
857 AM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT MARION...SOUTHEASTERN WYANDOT
AND SOUTHWESTERN CRAWFORD COUNTIES...
At 856 AM EDT, a strong thunderstorm was located near Morral, or 7
miles west of Marion, moving east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marion, La Rue, Morral, Waldo, Caledonia, New Bloomington, Green Camp
and Harpster.
LAT...LON 4049 8325 4051 8325 4051 8330 4054 8342
4063 8342 4077 8331 4074 8311 4072 8286
4064 8286 4064 8296 4049 8296 4048 8302
4043 8303
TIME...MOT...LOC 1256Z 282DEG 36KT 4063 8326
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 29, 6:53 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 29, 6:53 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 653 AM EDT Thu Jul 29 2021 .SYNOPSIS... A stationary boundary continues to linger across the area as a low pressure system approaches from the northwest. This low will move across the area today, moving an associated cold front through this afternoon. High pressure will build in behind the low and persist through Saturday. Another cold front will move across the area on Sunday. && .NEAR TERM /THROUGH FRIDAY/... The biggest change with this update was the slowing of initial onset of precipitation. The line of storms that developed in Wisconsin overnight and tracked to the southeast moved slower than expected, resulting in onset of precipitation for the western counties closer to 12Z. The line of convection approaching from the west has significantly weakened and has also split into two primary areas: one across IN and the other north of Lake Erie. There is a notable gap between clusters, where isolated showers are beginning to develop. Will have to continue to monitor this area as that is the most likely part of the storm to cross northern OH. Also adjusted temperatures this morning as the increase WAA over the area over performed and temperatures trended 2-4 degrees warmer than previous forecast. Previous Discussion... A low pressure centered near Lake Michigan has caused much of Wisconsin to see severe weather this evening. This is the system that is being monitored for potential severe weather to move into the CWA this morning. The downfall is that models are not handling the ongoing convection well, making it difficult to determine extent and timing of this system. Overall, the line of convection has slowed and as a result onset of precipitation for the western counties has been delayed to near 9-10Z this morning. SPC has maintained a Slight Risk for severe weather across the area today, with the primary threat remaining wind although an isolated tornado cannot be ruled out. WPC has also maintained a Marginal Risk for excessive rainfall today for the entire area. Digging into the details about this system, there are many factors to consider. Overnight, the systems general path shifted to become more SSE versus the previously forecast SE. This was a result of a very conducive environment over northern Illinois. If this path continues, which right now is expected to, the main system looks to track southwest of the CWA. Initial thoughts were that this would aid in most storms remaining sub- severe. However with instability values are 1000-1500 J/kg along the boundary, an increasing moisture gradient in the same area, and WAA across NW OH, a better environment for the persistence of storms has set up than previously forecast. These values are expected to continue to increase ahead of the cold front as well. This is ultimately providing a better environment for the convection now developing in northern and central Michigan to move into. General arrival time of showers and thunderstorms also looks to coincide with when the arrival of a LLJ of 50-55 knots which will kick in over the western half of the CWA, likely aiding in the persistence of storms. High PWATS of 1.6-1.8 inches will aid in the mixing down of higher winds, resulting in a primary threat of strong winds and heavy rainfall. Confidence is high that the area will receive showers and thunderstorms today, it is just a question of when and how strong they will be. This forecast update takes into account the current mesoscale factors, coupled with hi-res model output. However there remains ample uncertainty about this system, especially with no model resolving the current weather well. These next couple hours will be key in determining the morning impact it may have on the area. Updates will be issued as needed. Showers and thunderstorms look to move east of the area by tonight as the cold front moves east of the area. High pressure will build in behind it, resulting in fair weather conditions for much of Thursday night and Friday. High temperatures today will be in the low 80s, although areas with rainfall may be a tad cooler. Highs on Friday will be below normal, only reaching into the upper 60s to low 70s. Overnight lows will be in the low 60s as CAA becomes a dominant influence over northern Ohio and NW Pennsylvania. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... The Great Lakes region will be a northwest flow aloft this weekend. The pick day of the weekend will be Saturday with unsettled weather returning on Sunday. Temperatures will be below average as well with highs in the 70s this weekend. A shortwave trough will move through the northwest flow on Sunday along with a reinforcing cold front. Scattered showers and isolated thunderstorms will return in the forecast on Sunday. Weak high pressure will build back down across the Great Lakes region by Sunday night. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... A large scale upper level trough will be near the Great Lakes and Upper Ohio Valley for early next week. We will continue with the below average temperatures with daytime high temperatures in the 70s. We will also see sunshine with some clouds passing through as well. We should be mainly dry with a slight up tick for rain chances by Wednesday. && .AVIATION /12Z Thursday THROUGH Monday/... Widespread VFR conditions will persist across the area for much of today, with the exception being in areas of the strongest storms. These showers have produced heavy rainfall, which can reduce visibilites to MVFR and IFR conditions. Upstream observations have stations along the line of convection dropping to MVFR and then quickly returning to VFR as the line departs. A great deal of uncertainty still exists with this MCS moving across the area this morning. General trends suggest an overall weakening of the system, however a break in the line across MI has now begun to see some convection filling in and moving towards the area. With high PWATs and a strong low level jet expected to kick in this morning, strong winds are the biggest threat during any storm. Have opted to keep wind gusts up to 30-40 knots in tempo groups this morning into the early afternoon to account for this. Outside of convection, winds will be from the southwest at 5-11 knots. A cold front is expected to move across the area late this morning, which will result in an increase in winds to 10-15 knots from the west, gusting to 20 knots from a line extending KCLE to KCAK and west. Winds will weaken to 5-10 knots from the northwest behind the departing cold front this afternoon, which will also mark the decrease in precipitation chances. Near the end of this TAF period, eastern terminals may see a drop in ceilings to MVFR levels, but the daytime precipitation and frontal progression will determine this so confidence is not high at this time. Outlook...Non-VFR possible with showers and thunderstorms Thursday evening. Non-VFR is possible again Saturday evening into Sunday in thunderstorms. && .MARINE... The winds early this morning will start out light and southerly. Winds are expected to increase to around 15 knots from the southwest by late morning or midday as a meso low pressure skirting by north of the lake today. Winds will become westerly 10 to 15 knots by this afternoon and slowly weaken. We may be close to SCA conditions for a couple hours along the central lakeshore zones but not confident to issue any headlines at this time. A cold front will move across the lake this evening. Winds will increase to around 15 knots from the north or northwest tonight into Friday. Small Craft Advisories will be more likely for the Thursday night into Friday time frame with broader onshore flow. High pressure will move over the lake Friday night with lighter winds. Southwest winds will increase on Saturday 10 to 15 knots. Another cold front will move across the lake on Sunday with a shift of winds back from the north or northwest around 15 knots late on Sunday into Sunday night. Lighter winds will return on Monday with weak high pressure. Light winds strengthen to 15 to 20 knots and become west to southwest with the passage of a warm front tonight. These winds shift to the northwest and north Thursday after a cold front moves south across the area with winds of 15 to 20 knots lasting through Friday afternoon. A Small Craft Advisory and Beach Hazard Statement will be needed to highlight the threat of high winds and waves during this time period. High pressure builds in Friday through Saturday, reducing winds and eventually shifting to out of the southwest by Saturday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Campbell MARINE...Griffin
Hazardous weather outlook, Jul 29, 3:54 AM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 354 AM EDT Thu Jul 29 2021 LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033- 036>038-047-PAZ002-003-300800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 354 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will approach the area from the northwest early this morning. A few thunderstorms may be strong to severe, with damaging wind gusts remaining the primary threat. All showers and storms will be associated with heavy rainfall, which may lead to isolated flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ007-009-010-PAZ001-300800- Ottawa-Erie-Lorain-Northern Erie- 354 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for north central Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will approach the area from the northwest early this morning. A few thunderstorms may be strong to severe, with damaging wind gusts remaining the primary threat. All showers and storms will be associated with heavy rainfall, which may lead to isolated flash flooding. Dangerous swimming conditions are likely tonight from Maumee Bay to Vermilion Ohio and also for Conneaut Ohio to Ripley New York. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ011-012-089-300800- Cuyahoga-Lake-Ashtabula Lakeshore- 354 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will approach the area from the northwest early this morning. A few thunderstorms may be strong to severe, with damaging wind gusts remaining the primary threat. All showers and storms will be associated with heavy rainfall, which may lead to isolated flash flooding. Dangerous swimming conditions are likely today and tonight from Vermilion Ohio to Conneaut Ohio. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 29, 8:57 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
857 AM EDT Thu Jul 29 2021
OHZ027-028-036-291330-
Crawford-Wyandot-Marion-
857 AM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT MARION...SOUTHEASTERN WYANDOT
AND SOUTHWESTERN CRAWFORD COUNTIES...
At 856 AM EDT, a strong thunderstorm was located near Morral, or 7
miles west of Marion, moving east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marion, La Rue, Morral, Waldo, Caledonia, New Bloomington, Green Camp
and Harpster.
LAT...LON 4049 8325 4051 8325 4051 8330 4054 8342
4063 8342 4077 8331 4074 8311 4072 8286
4064 8286 4064 8296 4049 8296 4048 8302
4043 8303
TIME...MOT...LOC 1256Z 282DEG 36KT 4063 8326
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:11 AM EDT | Special Marine Warning | CLE | 94 min | |
| Jul 29, 9:46 AM EDT | Special Weather Statement | CLE | Ashtabula, Geauga, Lake | 29 min |
| Jul 29, 10:03 AM EDT | Small Craft Advisory | CLE | 28 hr | |
| Jul 29, 10:05 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 28 hr |
| Jul 29, 10:09 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 29, 10:47 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Lake | 43 min |
| Jul 29, 11:16 AM EDT | Special Marine Warning | CLE | 60 min | |
| Jul 29, 11:35 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Lake | 40 min |
| Jul 29, 11:45 AM EDT | Tornado Warning | CLE | Ashtabula | 27 min |
| Jul 29, 11:50 AM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
| Jul 29, 12:03 PM EDT | Flash Flood Warning | CLE | Ashtabula | 3 hr |
| Jul 29, 12:31 PM EDT | Special Weather Statement | CLE | Ashtabula | 29 min |
| Jul 29, 12:52 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
| Jul 29, 3:28 PM EDT | Areal Flood Warning | CLE | Ashtabula | 2 hr |
| Jul 29, 3:46 PM EDT | Special Weather Statement | CLE | Stark | 29 min |
| Jul 29, 4:15 PM EDT | Special Weather Statement | CLE | Stark | 30 min |
| Jul 29, 10:17 AM EDT | Special Weather Statement | CLE | Crawford, Erie | 28 min |
| Jul 29, 10:21 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 39 min |
| Jul 29, 11:11 AM EDT | Areal Flood Advisory | CLE | Erie | 3 hr |
| Jul 29, 1:01 PM EDT | Special Weather Statement | CLE | Crawford | 29 min |
| Jul 29, 1:08 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 37 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.